Alert archive / Wyoming / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 74, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 24, 2014, 4:14 PM MDT for Laramie County, Wyoming. It was in force for 46 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2014, 4:14 PM MDT (22:14 UTC)
- Expired
- Jun 24, 2014, 5:00 PM MDT
- In force
- 46 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 14 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 4:23 PM MDT | HAIL 1.25 | 10 Nw Cheyenne, WY | NICKEL TO HALF DOLLAR SIZE HAIL. |
| Jun 24, 4:30 PM MDT | HAIL 1 | 12 N Cheyenne, WY | |
| Jun 24, 4:31 PM MDT | HAIL 1.75 | 12 N Cheyenne, WY | PERSON IN VEHICLE HAD CRACKED WINDSHIELD FROM GOLFBALL SIZE HAIL. PERSON LOCATED FACING SOUTHBOUND ON INTERSTATE 25 AT MILE MARKER 23. |
| Jun 24, 4:32 PM MDT | HAIL 2.75 | 10 N Cheyenne, WY | SIGNIFICANT DAMAGE TO VEHICLES. WINDSHIELDS BROKEN AND SUNROOF DESTROYED |
| Jun 24, 4:32 PM MDT | HAIL 2.75 | 10 N Cheyenne, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 2:44 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 373 J/kg
- Mixed-layer CIN
- -267 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
414 WUUS55 KCYS 242214 SVRCYS WYC021-242300- /O.NEW.KCYS.SV.W.0074.140624T2214Z-140624T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 414 PM MDT TUE JUN 24 2014 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING... * UNTIL 500 PM MDT * AT 408 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST OF WARREN AF BASE...AND MOVING EAST AT 20 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... NORTH CHEYENNE AND WARREN AFB... THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILEPOSTS 369 AND 374. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILEPOSTS 11 AND 26. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. && LAT...LON 4142 10462 4115 10457 4112 10510 4129 10513 TIME...MOT...LOC 2214Z 263DEG 16KT 4121 10490 HAIL...1.00IN WIND...<50MPH $$ HAMMER
2 follow-up statements
755 WWUS55 KCYS 242228 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 428 PM MDT TUE JUN 24 2014 WYC021-242300- /O.CON.KCYS.SV.W.0074.000000T0000Z-140624T2300Z/ LARAMIE WY- 428 PM MDT TUE JUN 24 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL LARAMIE COUNTY UNTIL 500 PM MDT... AT 422 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTH CHEYENNE...AND MOVING EAST AT 20 MPH. HAZARD...HALF DOLLAR SIZE HAIL. SOURCE...TRAINED WEATHER SPOTTERS. AT 420 PM MDT...HALF DOLLAR SIZED HAIL WAS REPORTED 10 MILES NORTHWEST OF CHEYENNE. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... NORTH CHEYENNE AND INTERSTATE 25 BETWEEN CHEYENNE AND WHITAKER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS! && LAT...LON 4142 10462 4118 10458 4116 10501 4130 10502 TIME...MOT...LOC 2226Z 252DEG 15KT 4126 10484 HAIL...1.25IN WIND...<50MPH $$ HAMMER
362
WWUS55 KCYS 242239
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
439 PM MDT TUE JUN 24 2014
WYC021-242300-
/O.CON.KCYS.SV.W.0074.000000T0000Z-140624T2300Z/
LARAMIE WY-
439 PM MDT TUE JUN 24 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
LARAMIE COUNTY UNTIL 500 PM MDT...
AT 434 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTH
CHEYENNE...AND MOVING EAST AT 15 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...BASEBALL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. VERY LARGE AND DESTRUCTIVE HAIL
TO THE SIZE OF BASEBALLS WAS REPORTED 10 MILES NORTH OF CHEYENNE AT
438 PM MDT.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. EXPECT
SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...SIDING AND
VEHICLES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL LARAMIE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
THIS IS A POTENTIALLY DEADLY STORM. SEEK SHELTER IN AN INTERIOR ROOM
ON THE LOWEST FLOOR OF A WELL-BUILT STRUCTURE. ABANDON VEHICLES IN
SEARCH OF A MORE SUBSTANTIAL PERMANENT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4142 10462 4124 10459 4121 10487 4133 10491
TIME...MOT...LOC 2238Z 252DEG 15KT 4129 10475
HAIL...2.75IN
WIND...<50MPH
$$
HAMMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:38 PM MDT, 36 minutes earlier.
Area forecast discussion, Jun 24, 3:38 PM MDT, 36 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 338 PM MDT TUE JUN 24 2014 .SHORT TERM...(LATE THIS AFTERNOON THROUGH THURSDAY) ISSUED AT 300 PM MDT TUE JUN 24 2014 THIS AFTERNOON IS SHAPING UP TO BE A CARBON COPY OF MONDAY CONVECTION-WISE. MOIST EASTERLY LOW LEVEL FLOW WITH DEW POINTS IN THE 50S IS BANKED UP ALONG THE FRONT RANGE. AFTERNOON HEATING HAS CREATED AN UNSTABLE ENVIRONMENT WITH ISOLATED TSTORMS QUICKLY DEVELOPING AND INTENSIFYING OVER THE SOUTHERN LARAMIE RANGE. OTHER CONVECTION WAS FIRING ALONG A THERMAL RIDGE WITH SBCAPES OF 800-1200 J/KG. SPC ISSUED SEVERE TSTORM WATCH 354 FOR ALBANY AND LARAMIE COUNTIES VALID UNTIL 10 PM MDT. STORM MOTION IS TO THE SOUTHEAST AT 10 TO 15 MPH. BESIDES THE HAIL AND WIND THREATS... VERY HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING. LEFT IN SEVERE THREAT FROM THE SUMMIT EAST TO KIMBALL THROUGH EARLY EVENING. CONVECTION WILL DECREASE IN INTENSITY AND COVERAGE LATER THIS EVENING AS AIR MASS STABILIZES SOMEWHAT. SOME ISOLATED WEAKER CONVECTION MAY LINGER OVER PORTIONS OF EAST AND SOUTH CENTRAL WY LATER TONIGHT. WEDNESDAY LOOKS MORE FAVORABLE FOR STRONG TO SEVERE CONVECTION ACROSS THE PLAINS AS SHORTWAVE ENERGY RIDES NORTHEAST ACROSS THE CWA AND INTERACTS WITH MOIST AND MORE UNSTABLE ENVIRONMENT. MODEL FORECAST SBCAPES PEAK IN THE 2000-2500 J/KG RANGE DURING THE AFTERNOON EAST OF THE LARAMIE RANGE. CONVECTION WILL FORM OVER THE HIGHER TERRAIN EARLY AFTERNOON AND PUSH EAST ONTO THE PLAINS MID TO LATE AFTERNOON. MAIN SEVERE THREATS WILL BE LARGE HAIL AND WIND GUSTS TO 60 MPH...BUT AN ISOLATED TORNADO OR TWO WILL ALSO BE POSSIBLE. THE SEVERE THREAT WILL DIMINISH AFTER MID EVENING ACROSS THE WESTERN NE PANHANDLE. ISOLATED CONVECTION WILL LIKELY LINGER INTO THE LATE NIGHT HOURS FROM NORTHEAST WY INTO NORTHERN NE WITH THE PASSAGE OF ANOTHER SHORTWAVE. THURSDAY MORNING SHOULD BE DRY FOR THE MOST PART WITH SUBSIDENCE UNDER SHORTWAVE RIDGE. SURFACE BOUNDARY WILL DRIFT SLOWLY EAST TO NEAR THE WY-NE BORDER DURING THE AFTERNOON. THE THERMAL AXIS SHIFTS EAST INTO THE WESTERN NE PANHANDLE WITH SBCAPES OF 2000-3000 J/KG. CONVECTIVE COVERAGE WILL BE MORE ISOLATED WITH A FEW STRONG TO SEVERE TSTORMS POSSIBLE IN WESTERN NE PANHANDLE. TEMPERATURES WILL BE ABOVE SEASONAL NORMALS BOTH DAYS...WITH THE WARMEST OF THE TWO THURSDAY WITH HIGHS IN THE 80S TO AROUND 90 FOR THE PLAINS. LOWS WILL BE IN THE 40S AND 50S. .LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY) ISSUED AT 300 PM MDT TUE JUN 24 2014 THE MODELS CONTINUE TO SHOW A DRIER PATTERN DEVELOPING INTO THE WEEKEND. WITH GOOD UPPER LEVEL DIFFLUENCE AHEAD OF THE UPPER TROUGH ON THURS NIGHT AND HIGH INSTABILITY ACROSS THE PANHANDLE...COULD BE A FEW SEVERE STORMS LINGERING INTO THE EARLY NIGHT OVER THE WESTERN PANHANDLE. UPPER TROUGH IS OVERHEAD ON FRI WITH THE SFC TROUGH ALONG OUR EASTERN CWA BORDER DURING THE AFTN. WITH THIS SETUP IT APPEARS THAT THE HIGHEST DEW POINTS (50-60F) AND SOUTHERLY WINDS WILL BE JUST EAST OF THE CWA...SO SEVERE POTENTIAL SHOULD BE LESS THAN THURS. OF COURSE IF THE UPPER TROUGH IS SLOWER AND THE MOISTURE BOUNDARY LIES ALONG THE WY-NE BORDER...THEN FRI COULD END UP BEING YET ANOTHER DAY OF SEVERE STORMS IN THE PANHANDLE. MUCH DRIER AIR MASS IS STILL ADVERTISED FOR SAT AND INTO SUN AS WEST TO NORTHWEST LLVL WINDS PUSH ACROSS THE AREA...AND POPS ARE DECREASED ACCORDINGLY. LONG RANGE MODELS DO NOT SHOW ANY SUSTAINED MOISTURE ADVECTION THROUGH AT LEAST EARLY NEXT WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY MORNING) ISSUED AT 1147 AM MDT TUE JUN 24 2014 SCATTERED SHOWERS AND TSTMS WILL DEVELOP ONCE AGAIN AROUND 20Z THIS AFTN ALONG THE SOUTHERN LARAMIE RANGE. THESE STORMS WILL THEN MOVE EASTWARD...WITH THE COVERAGE HIGHEST IN AREAS NEAR INTERSTATE 80. INCLUDED VCTS AT MANY OF THE SITES EVEN THOUGH THE BEST CHANCE OF STORMS WILL STRETCH FROM LAR TO SNY. WINDS WILL GENERALLY BE LESS THAN 15 KT OUTSIDE OF GUSTY WINDS FROM THE TSTMS. SHOWER ACTIVITY WILL DECREASE AFTER AROUND 06Z. && .FIRE WEATHER... ISSUED AT 245 PM MDT TUE JUN 24 2014 MINIMAL FIRE WEATHER CONCERNS THE NEXT FEW DAYS WITH OPPORTUNITIES FOR SOME WETTING RAINS...ESPECIALLY ACROSS THE PLAINS. DRIER AIR MASS WILL BE WEST OF THE LARAMIE RANGE WHERE LOWER ELEVATION RELATIVE HUMIDITIES WILL DROP TO 10 TO 15 PERCENT DURING THE AFTERNOONS. WINDS WILL GENERALLY BE LIGHT EXCEPT IN AND NEAR THUNDERSTORMS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...JAMSKI LONG TERM...FINCH AVIATION...FINCH FIRE WEATHER...JAMSKI
Hazardous weather outlook, Jun 24, 3:49 PM MDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 349 PM MDT TUE JUN 24 2014 NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119- 252200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- 349 PM MDT TUE JUN 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND PERSIST UNTIL LATE THIS EVENING. THERE IS A RISK FOR SEVERE THUNDERSTORMS WITH LARGE HAIL AND WIND GUSTS TO 60 MPH OVER PORTIONS OF SOUTHEAST WYOMING AND THE SOUTHWEST CORNER OF THE WESTERN NEBRASKA PANHANDLE. THIS INCLUDES WHEATLAND... CHUGWATER...CHEYENNE...PINE BLUFFS AND KIMBALL. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM MDT FOR ALBANY AND LARAMIE COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST WEDNESDAY THROUGH FRIDAY. A FEW STORMS COULD BE STRONG TO SEVERE EAST OF THE LARAMIE RANGE WEDNESDAY AND THURSDAY WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY NEEDED LATE THIS AFTERNOON AND EARLY EVENING ACROSS THE CHEYENNE AREA. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ104-105-109>115-252200- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- 349 PM MDT TUE JUN 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND PERSIST INTO THE EARLY EVENING HOURS. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDELY SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JAMSKI
In the hours before
Local storm report, Jun 24, 10:18 AM MDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1018 AM MDT TUE JUN 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 10 S LARAMIE 41.17N 105.58W
06/23/2014 E0.50 INCH ALBANY WY TRAINED SPOTTER
&&
MJAMSKISpecial weather statement, Jun 24, 2:37 PM MDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 237 PM MDT TUE JUN 24 2014 WYZ116-117-242115- SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 237 PM MDT TUE JUN 24 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LARAMIE COUNTY UNTIL 315 PM MDT... AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF BUFORD...OR 22 MILES SOUTHWEST OF CHEYENNE...MOVING EAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF EXTREME SOUTHWESTERN LARAMIE COUNTY. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4110 10492 4100 10492 4100 10527 4108 10528 TIME...MOT...LOC 2037Z 267DEG 11KT 4101 10515 HAMMER
Special weather statement, Jun 24, 3:09 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 309 PM MDT TUE JUN 24 2014 WYZ117-118-242200- CENTRAL LARAMIE COUNTY WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 309 PM MDT TUE JUN 24 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LARAMIE COUNTY UNTIL 400 PM MDT... AT 302 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF NATURAL FORT REST AREA...OR 11 MILES SOUTHWEST OF CHEYENNE...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SOUTH GREELEY HIGHWAY... THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 1 AND 8. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4114 10465 4101 10465 4100 10506 4107 10507 TIME...MOT...LOC 2109Z 254DEG 14KT 4105 10493 HAMMER
Special weather statement, Jun 24, 3:13 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
313 PM MDT TUE JUN 24 2014
WYZ103-242200-
NORTH LARAMIE RANGE WY-
313 PM MDT TUE JUN 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALBANY COUNTY UNTIL
400 PM MDT...
AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FRIEND PARK CAMPGROUND...OR 31 MILES
NORTHWEST OF WHEATLAND...MOVING SOUTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LARAMIE PEAK...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4219 10528 4210 10529 4210 10553 4229 10558
4229 10538
TIME...MOT...LOC 2113Z 307DEG 5KT 4224 10548
HAMMERSpecial weather statement, Jun 24, 3:47 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 347 PM MDT TUE JUN 24 2014 WYZ103-106-107-242230- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE COUNTY WY-NORTH LARAMIE RANGE WY- 347 PM MDT TUE JUN 24 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PLATTE COUNTY UNTIL 430 PM MDT... AT 338 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF LARAMIE PEAK...OR 18 MILES WEST OF WHEATLAND...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF WESTERN PLATTE COUNTY. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4216 10501 4193 10507 4206 10528 4220 10528 TIME...MOT...LOC 2148Z 297DEG 14KT 4212 10525 HAMMER
Special weather statement, Jun 24, 4:05 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 405 PM MDT TUE JUN 24 2014 WYZ116>118-242245- CENTRAL LARAMIE COUNTY WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 405 PM MDT TUE JUN 24 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 445 PM MDT... AT 403 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF FEDERAL...OR 11 MILES WEST OF CHEYENNE...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CHEYENNE... WARREN AF BASE... FRONTIER PARK... NORTH CHEYENNE... ARCHER EXIT... SOUTH GREELEY HIGHWAY... THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 346 AND 371. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 6 AND 9. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4145 10466 4107 10462 4109 10510 4130 10523 TIME...MOT...LOC 2205Z 261DEG 12KT 4119 10499 HAMMER
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 6:14 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie | 46 min |
| Jun 23, 6:30 PM MDT | Special Weather Statement | CYS | Laramie | 60 min |
| Jun 23, 6:57 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 48 min |
| Jun 23, 7:03 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 42 min |
| Jun 23, 7:50 PM MDT | Special Weather Statement | CYS | Laramie | 40 min |
| Jun 23, 8:14 PM MDT | Special Weather Statement | CYS | Carbon | 46 min |
| Jun 23, 8:19 PM MDT | Special Weather Statement | CYS | 41 min | |
| Jun 24, 2:37 PM MDT | Special Weather Statement | CYS | Laramie | 38 min |
| Jun 24, 3:09 PM MDT | Special Weather Statement | CYS | Laramie | 51 min |
| Jun 24, 3:13 PM MDT | Special Weather Statement | CYS | Platte | 47 min |
| Jun 24, 3:47 PM MDT | Special Weather Statement | CYS | Platte | 43 min |
| Jun 24, 4:05 PM MDT | Special Weather Statement | CYS | Laramie | 40 min |
| Jun 24, 4:55 PM MDT | Special Weather Statement | CYS | Laramie | 50 min |
| Jun 24, 5:00 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 45 min |
| Jun 24, 5:45 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 27 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.